Rugby Enteric Coated Aspirin Tablet Recall [US]

US FDA RecallUS/Silver Spring: Advance Pharmaceutical recalls some Rugby label Enteric Coated Aspirin Tablets due to incorrect drug hazard. FDA: http://ht.ly/mheMS

Direct link: http://www.fda.gov/Safety/Recalls/ucm357909.htm

Additional information:
The US Food and Drug Administration (“FDA”) reports the recalled drug product is indicated for the temporary relief of minor aches and pains and is packaged in bottles of 120 tablet with an NDC 0536-3086-41 and a UPC 3 0536-3086-41 9. The affected lot of Enteric Coated Aspirin Tablets is Lot 13A026 with Expiration Date 01-2015. The lot was manufactured and packaged by Advance Pharmaceutical Inc. under the label of Rugby Laboratories. Rugby Laboratories (Major Pharmaceuticals) distributed the product nationwide to wholesalers and retailers.

According to the FDA, consumers who self-administer the recalled Enteric Coated Aspirin Tablets 81 mg may, in fact, be inadvertently taking Acetaminophen 500 mg due to a mislabeling error. If this occurs, it may cause severe liver damage to those who take other drugs containing Acetaminophen, consumers who take three (3) or more alcoholic drinks every day or those who have liver disease.

The label directions instruct patients to take four (4) to eight (8) tablets every four (4) hours, but not more than 48 tablets in any 24 hour period. Consumers who take 48 tablets daily of the mislabeled and recalled drug product may be in fact be ingesting up to 24,000 mg of Acetaminophen. This is approximately six (6) times the maximum recommended daily dose of Acetaminophen (4,000 mg).

___________________________________________________________

Recalls Direct RIN: 2013-2169
About the Recalls Direct service: http://wp.me/P2bVty-2
Visit the Living Safely site: http://www.LivingSafely.org/
E. & O. E.

Advertisements

Novartis Triaminic, Theraflu Recall

US/Washington: Novartis recalls various Triaminic Syrups and Theraflu Warming Relief Syrups for coughs, colds and fever due to lack of child-resistant packaging, unintentional ingestion and poisoning hazards. CPSC: http://ht.ly/hmAsg

Direct link: http://www.cpsc.gov/en/Recalls/2013/Triaminic-and-Theraflu-Products-Recalled/

Additional information:
The US Consumer Product Safety Commission (“CPSC”) reports the child-resistant caps can fail to function properly and enable the cap to be removed by a child with the tamper-evident seal in place. This poses a risk of unintentional ingestion and poisoning for the 24 variants of the two products included in this recall. These products contain Acetaminophen and Diphenhydramine, both of which are required by the Poison Prevention Packaging Act to be sealed with child-resistant packaging.

Please note: this is a joint recall with Health Canada.

CPSC recall number: 13-114
Recalls Direct RIN: 2013-1508

%d bloggers like this: